Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 23, 2005, 10:13 AM CST for Calcasieu Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 10:13 AM CST (16:13 UTC)
- Expired
- Feb 23, 2005, 11:15 AM CST
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 6 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 231613 SVRLCH LAC019-231715- /O.NEW.KLCH.SV.W.0002.050223T1613Z-050223T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1013 AM CST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 1115 AM CST * AT 1010 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF LAKE CHARLES...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... MOSS BLUFF BY 1025 AM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3015 9333 3007 9318 3013 9302 3038 9316 $$
1 follow-up statement
000 WWUS54 KLCH 231649 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1047 AM CST WED FEB 23 2005 LAC019-231657- /O.CAN.KLCH.SV.W.0002.000000T0000Z-050223T1715Z/ CALCASIEU LA- 1047 AM CST WED FEB 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CALCASIEU PARISH IS CANCELLED... THE STORM THAT PRODUCED PENNY SIZE HAIL IN LAKE CHARLES AT 1015 AM HAS WEAKENED. LAT...LON 3015 9333 3007 9318 3013 9302 3038 9316 $$ ERICKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 10:07 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 23, 10:07 AM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1007 AM CST WED FEB 23 2005 .SYNOPSIS...CONVECTIVE COMPLEX OVER EAST TEXAS AND NORTHWEST LOUISIANA IS WEAKENING AS IT MOVES EAST SOUTHEAST TOWARD INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. ANOTHER BATCH OF RAIN WITH EMBEDDED THUNDERSTORMS ASSOCIATED WITH THE PACIFIC MOISTURE PLUME ALOFT CONTINUES OVER THE COASTAL WATERS INTO LOWER ACADIANA. A STATIONARY FRONT JUST NORTH OF THE FORECAST AREA WILL SERVE TO FOCUS THUNDERSTORM ACTIVITY. THE LCH SOUNDING SHOWS A CAPPING TEMPERATURE INVERSION WHICH LOOKS WEAKER THAN YESTERDAY. DENSE FOG IS LIFTING ON SCHEDULE ACROSS THE SOUTHERN ZONES BUT IS AGAIN PERSISTING OVER THE COASTAL WATERS. AFTER THE NEXT FRONTAL WAVE OVER NORTHEAST TEXAS PASSES TO THE EAST TONIGHT A COLD FRONT WILL MOVE INTO INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA AFTER MIDNIGHT...REACHING THE COASTAL WATERS BY THIS TIME TOMORROW. && .UPDATE...WILL TWEAK POPS UP FOR CEN LA TO 90% AS THE MCS CONVERGES WITH THE PACIFIC MOISTURE PLUME. WILL DELAY MOST OF THE RAIN FOR LATER TODAY FOR BPT AND LCH. THIS WILL CALL FOR A SLIGHT LOWERING OF POPS BUT STILL IN THE LIKELY CATEGORY. TEMPS CAN STAND A TWEAK DOWNWARD DUE TO RAIN COOLED AIR THIS AFTERNOON. STRONG TSTMS WITH A RIGHT REAR QUAD OF H3 JETSTREAK WILL SHORTLY MOVE EAST OF LOWER ACADIANA AND THE ATCHAFALAYA BAY AS THE JET SLIDES EASTWARD. RUC SHOWING VERY GOOD UPPER DIVERGENCE AT THE SW END OF THE MCS SO THIS WILL LIKELY PERSIST INTO SE TX LATER THIS AFTERNOON. HEALTHY CAPES MAKES THIS A MARGINALLY SEVERE SITUATION WITH HAIL THE MAIN THREAT. TEMPS AT H5 WILL ONLY COOL WITH TIME. && .MARINE...DENSE FOG WILL REMAIN AS CROSSOVER DEW POINTS VS WATER TEMPS CONTINUE AND SOUTHERLY FLOW REMAINS LIGHT. VIS WILL IMPROVE AROUND THE STRONGER TSTMS. .AVIATION...MVFR CIGS WITH TEMPO IFR IN TSTMS. && .PREV DISCUSSION... (ISSUED 430 AM CST WED FEB 23 2005) DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE COASTAL WATERS ARE MOVING TO THE NORTHEAST AND ONSHORE AROUND VERMILION BAY. SHOWERS AND THUNDERSTORMS ACROSS CENTRAL TEXAS THIS MORNING ARE MOVING EASTWARD SOUTH OF A STALLED FRONTAL BOUNDARY DRAPED FROM FTW ACRS CNTRL LA AND INTO SOUTHERN ALABAMA. THIS FRONTAL BOUNDARY WILL MOVE TO THE SOUTH LATER TODAY WITH WINDS BECOMING NORTHERLY. PERIODS OF HEAVY RAINS TODAY INTO TOMORROW ARE EXPECTED TO SWELL AREA RIVERS AND BAYOUS WITH SOME LOCATIONS MOVING BACK INTO FLOOD AS A RESULT OF RAINS OVER THE NEXT 24 TO 36 HOURS. TEMPERATURES WILL TUMBLE BEHIND THE FRONT THIS EVENING BY ABOUT 10 DEGREES. FRIDAY INTO SATURDAY RAINS MOVE EASTWARD WITH SKIES BECOMING MOSTLY SUNNY THROUGH THE WEEKEND AS A SERIES OF COOL FRONTS KEEPS THE REGION ON THE COOL SIDE INTO NEXT WEEK. AVIATION... SHOWERS AND THUNDERSTORMS WILL REPLACE THE DENSE FOG ALONG THE COAST. IFR TO BECOME MVFR TO VFR CONDITIONS LATER TODAY ALTHOUGH TSTMS WILL LOWER VSBY AND CEILINGS. && .UPDATED POINT TEMPS/POPS... KLCH 72 62 62 44 / 70 60 60 40 KBPT 74 63 62 45 / 60 60 60 40 KAEX 67 54 59 40 / 90 60 50 40 KLFT 71 62 63 45 / 80 60 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE.
Hazardous weather outlook, Feb 23, 6:00 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST WED FEB 23 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST WED FEB 23 2005 .DAY ONE...TODAY AND TONIGHT ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM CST SOUTH OF I-10 CORRIDOR... DENSE FOG WILL CONTINUE TO REDUCE VISIBILITY TO NEAR ZERO ACROSS PARTS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AND THE ADJACENT BAYOUS AND THE INTER-COASTAL WATERWAYS THIS MORNING. THE FOG WILL PRIMARILY IMPACT LOCATIONS SOUTH OF A LINE FROM LAFAYETTE LOUISIANA TO BEAUMONT TEXAS. THE FOG IS EXPECTED TO LIFT JUST A AFTER SUNRISE. SCATTERED THUNDERSTORMS TODAY WILL CHANGE OVER TO PERIODS OF RAIN DURING THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION AND INTO THE GULF. THE MAIN EFFECT OF THIS RAIN WILL BE THE RIVERS AND BAYOUS RISING FROM RUNOFF. THIS IS LIKELY TO ONCE AGAIN CAUSE SOME LOCATIONS ALONG AREA RIVERS TO MOVE BACK INTO FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF RAIN WILL CONTINUE INTO THURSDAY BEHIND THE FRONT ENDING DURING THE EVENING HOURS ON THURSDAY AS RAINS MOVE EASTWARD AND THE FRONT PUSHES DEEPER INTO THE GULF. TEMPERATURES TO REMAIN ON THE COOL SIDE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:40 AM CST | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| Feb 23, 11:16 AM CST | Severe Thunderstorm Warning | LCH | Allen | 44 min |
| Feb 23, 1:31 PM CST | Severe Thunderstorm Warning | LCH | Acadia | 59 min |
| Feb 23, 1:56 PM CST | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.